Alert archive / Texas / Wind Advisories in 2007
Wind Advisory 1, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this wind advisory at Feb 13, 2007, 2:15 PM CST for 5 counties in Texas. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Feb 13, 2007, 2:15 PM CST (20:15 UTC)
- Expired
- Feb 14, 2007, 3:00 AM CST
- In force
- 13 hr
- Issued by
- NWS Houston/Galveston, TX
Counties Brazoria County, TX, Chambers County, TX, Galveston County, TX, Jackson County, TX, Matagorda County, TX
The radar
The Houston radar (KHGX), 52 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 8.3 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1465 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KHGX 132015 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 215 PM CST TUE FEB 13 2007 ...WIND ADVISORY FOR THE COASTAL COUNTIES OF SOUTHEAST TEXAS ... TXZ214-235>238-140415- /O.NEW.KHGX.WI.Y.0001.070213T2015Z-070214T0900Z/ BRAZORIA-CHAMBERS-GALVESTON-JACKSON-MATAGORDA- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY... EDNA...FREEPORT...FRIENDSWOOD...GALVESTON...LAKE JACKSON... LEAGUE CITY...MONT BELVIEU...PALACIOS...PEARLAND...TEXAS CITY... WINNIE 215 PM CST TUE FEB 13 2007 ...WIND ADVISORY IN EFFECT UNTIL 3 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM CST WEDNESDAY. IN THE WAKE OF A STRONG COLD FRONT...NORTHERLY WINDS WILL CONTINUE TO INCREASE LATE THIS AFTERNOON AND INTO THIS EVENING ALONG THE COAST AS COLDER AIR SPREADS TO THE COAST AND OFFSHORE. IN ADDITION TO THE COLDER AIR...THE PRESSURE GRADIENT WILL TIGHTEN AS HIGH PRESSURE BUILDS SOUTH INTO THE PLAINS. SUSTAINED NORTH WINDS AROUND 25 MPH WITH WIND GUSTS AROUND 35 MPH ARE EXPECTED ALONG THE IMMEDIATE COAST AND BAY SHORELINES. WIND SPEEDS WILL SLOWLY SUBSIDE AFTER MIDNIGHT AS THE PRESSURE GRADIENT BEGINS TO RELAX. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Feb 13, 1:56 PM CST, 19 minutes earlier.
Area forecast discussion, Feb 13, 1:56 PM CST, 19 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION/MARINE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
156 PM CST TUE FEB 13 2007
.AVIATION...
MAIN CONCERN IS THE 2000-2500 FT STRATO-CU DECK THAT IS ERODING FROM
THE SOUTH AND GRADUALLY PUSHING OFF TO THE EAST. SHOULD SEE SCT
CONDITIONS ACROSS CLL AND IAH FIRST...THEN LATE THIS AFT AT UTS AND
CXO. MAY SEE SOME SCT CLOUDS REMAIN OVERNIGHT WITH A BKN DECK AGAIN
WED MORNING. 33
&&
.MARINE...
AS THE PRESSURE GRADIENT TIGHTENS AND COLDER AIR BEGINS TO ADVECT
OVER THE WATER WILL SEE WINDS INCREASE THIS EVENING. WILL LIKELY
BE ISSUING A WIND ADVISORY FOR THE COASTAL ZONES FOR A PORTION OF
TONIGHT LATER THIS AFT. SCA CONDITIONS WILL CONTINUE OVERNIGHT ALL
WATERS. WILL LIKELY SEE SCA CONDITIONS ARE EXPECTED THROUGH NOON ON
WED FOR THE OFFSHORE ZONES. THERE WILL BE A BRIEF INTERRUPTION IN THE
OFFSHORE FLOW FRI AFT/NIGHT AHEAD OF ANOTHER FRONT EXPECTED ON SAT.
MAY SEE SCA CONDITIONS BEHIND THIS FRONT AS WELL SAT NIGHT AND
SUN. 33
.PREV DISCUSSION (1046 AM)...
NOT PLANNING ON MANY CHANGES TO THE GOING FCST ATTM. WRAPAROUND
CLOUDS OVER THE NRN ZONES SHOULD THIN THROUGH THE AFTN HOURS AS
THE ASSOCIATED UPPER LOW CONTINUES TO TREK EAST. ALREADY START-
ING TO SEE THE INFLUX OF HIGH CLOUDS (FROM THE WEST). 41
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 56 32 43 30 45 / 0 0 0 0 0
HOUSTON (IAH) 61 35 47 32 47 / 0 0 0 0 0
GALVESTON (GLS) 63 40 48 36 49 / 0 0 0 0 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 4 AM CST WEDNESDAY FOR THE FOLLOWING
ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS FROM FREEPORT
TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM
FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS
FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH
ISLAND TO FREEPORT OUT 20 NM.
&&Hazardous weather outlook, Feb 13, 5:34 AM CST, 8 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 534 AM CST TUE FEB 13 2007 TXZ163-164-176>179-195>200-210>214-226-227-235>238-141145- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 534 AM CST TUE FEB 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.